Alert archive / Oklahoma / River Flood Warnings in 2024

River Flood Warning 3, NWS Tulsa, OK

April 27, 2024Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Apr 27, 2024, 9:31 AM CDT for Ottawa County, Oklahoma. It took effect at Apr 28, 2024, 6:47 PM CDT. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Apr 27, 2024, 9:31 AM CDT (14:31 UTC)
In effect from
Apr 28, 2024, 6:47 PM CDT
Expired
Apr 29, 2024, 2:18 PM CDT
In force
20 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spring River near Quapaw (QUAO2).

Action stage
20 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07188000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

246 
WGUS44 KTSA 271431
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
931 AM CDT Sat Apr 27 2024

...The National Weather Service in Tulsa OK has issued a Flood 
Warning for the following rivers in Oklahoma...

  Spring River near Quapaw affecting Ottawa County.

&&

OKC115-280245-
/O.NEW.KTSA.FL.W.0003.240428T2347Z-240429T1918Z/
/QUAO2.1.ER.240428T2347Z.240429T0600Z.240429T1317Z.NO/
931 AM CDT Sat Apr 27 2024

...FLOOD WARNING IN EFFECT FROM SUNDAY EVENING TO EARLY MONDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Spring River near Quapaw.

* WHEN...From Sunday evening to early Monday afternoon.

* IMPACTS...At 20.0 feet, minor agricultural flooding occurs.

* ADDITIONAL DETAILS...
  - At 9:00 AM CDT Saturday the stage was 15.7 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow evening to a crest of 21.0 feet early Monday
    morning. It will then fall below flood stage Monday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481


$$
3 follow-up statements
312 
WGUS84 KTSA 272040
FLSTSA

Flood Statement
National Weather Service Tulsa OK
340 PM CDT Sat Apr 27 2024

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Spring River near Quapaw affecting Ottawa County.

&&

OKC115-280845-
/O.EXT.KTSA.FL.W.0003.240428T2347Z-240429T1923Z/
/QUAO2.1.ER.240428T2347Z.240429T0600Z.240429T1323Z.NO/
340 PM CDT Sat Apr 27 2024

...FLOOD WARNING NOW IN EFFECT FROM SUNDAY EVENING TO EARLY MONDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Spring River near Quapaw.

* WHEN...From Sunday evening to early Monday afternoon.

* IMPACTS...At 20.0 feet, minor agricultural flooding occurs.

* ADDITIONAL DETAILS...
  - At 3:00 PM CDT Saturday the stage was 14.8 feet.
  - Forecast...The river is expected to rise above flood stage
    Sunday evening to a crest of 21.0 feet early Monday morning.
    It will then fall below flood stage Monday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481


$$

05
045 
WGUS84 KTSA 280056
FLSTSA

Flood Statement
National Weather Service Tulsa OK
756 PM CDT Sat Apr 27 2024

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County.

  Spring River near Quapaw affecting Ottawa County.

&&

OKC115-281300-
/O.CON.KTSA.FL.W.0002.240428T1212Z-240501T0931Z/
/COMO2.2.ER.240428T1212Z.240429T1200Z.240501T0331Z.NO/
756 PM CDT Sat Apr 27 2024

...FLOOD WARNING REMAINS IN EFFECT FROM SUNDAY MORNING TO EARLY 
WEDNESDAY MORNING...

* WHAT...Moderate flooding is forecast.

* WHERE...Neosho River near Commerce.

* WHEN...From Sunday morning to early Wednesday morning.

* IMPACTS...At 21.0 feet, moderate agricultural flooding occurs. 
  Some roads within Riverview Park become flooded including State 
  Highway 125 near the fairgrounds.

* ADDITIONAL DETAILS...
  - At 7:30 PM CDT Saturday the stage was 11.1 feet.
  - Forecast...The river is expected to rise above flood stage
    Sunday morning to a crest of 21.0 feet Monday morning. It
    will then fall below flood stage late Tuesday evening.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510


$$

OKC115-281300-
/O.CON.KTSA.FL.W.0003.240428T2347Z-240429T1923Z/
/QUAO2.1.ER.240428T2347Z.240429T0600Z.240429T1323Z.NO/
756 PM CDT Sat Apr 27 2024

...FLOOD WARNING REMAINS IN EFFECT FROM SUNDAY EVENING TO EARLY 
MONDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Spring River near Quapaw.

* WHEN...From Sunday evening to early Monday afternoon.

* IMPACTS...At 20.0 feet, minor agricultural flooding occurs.

* ADDITIONAL DETAILS...
  - At 7:00 PM CDT Saturday the stage was 13.4 feet.
  - Forecast...The river is expected to rise to a crest of 21.0
    feet early Monday morning. It will then fall below flood
    stage Monday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481


$$

05
792 
WGUS84 KTSA 280717
FLSTSA

Flood Statement
National Weather Service Tulsa OK
217 AM CDT Sun Apr 28 2024

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County.

...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Spring River near Quapaw affecting Ottawa County.

&&

OKC115-280830-
/O.CAN.KTSA.FL.W.0003.240428T2347Z-240428T0717Z/
/QUAO2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
217 AM CDT Sun Apr 28 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Spring River near Quapaw.

* ADDITIONAL DETAILS...
  - At 1:00 AM CDT Sunday the stage was 11.3 feet.
  - Forecast...The river is expected to rise to a crest of 15.3
    feet tomorrow evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481


$$

OKC115-281930-
/O.EXT.KTSA.FL.W.0002.240428T1724Z-240502T1946Z/
/COMO2.2.ER.240428T1724Z.240430T0000Z.240502T1346Z.NO/
217 AM CDT Sun Apr 28 2024

...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO EARLY THURSDAY 
AFTERNOON...

* WHAT...Moderate flooding is forecast.

* WHERE...Neosho River near Commerce.

* WHEN...From this afternoon to early Thursday afternoon.

* IMPACTS...At 20.0 feet, moderate agricultural flooding occurs. 
  Riverview Park experiences moderate flooding. State Highway 125 
  near the fairgrounds will be closed.

* ADDITIONAL DETAILS...
  - At 1:30 AM CDT Sunday the stage was 12.2 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 19.9 feet tomorrow evening. It
    will then fall below flood stage Thursday morning.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510


$$

Lacy

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 27, 5:42 AM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Apr 27, 5:42 AM CDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
542 AM CDT Sat Apr 27 2024

...New AVIATION...

.SHORT TERM...
(Today)
Issued at 349 AM CDT Sat Apr 27 2024

Key Messages:

1.) Mostly quiet weather for the forecast area through noon today,
with just a few showers and storms for SE OK and NW AR.

2.) The severe weather threat will ramp up from west to east during
the afternoon, continuing into the overnight hours and transitioning
into more of a flood threat with time.

3.) All modes of severe weather will be possible, including
tornadoes, large hail, damaging winds, and excessive rainfall
leading to flooding.

Details:

For the first part of the day Saturday, a few showers and
isolated storms may occur at times for portions of southeast OK
and northwest AR, but overall conditions are expected to be breezy
but otherwise quiet.

By early afternoon CAMs show a full recovery from any convective
effects of yesterday or this morning, with plentiful moisture and
warm temperatures resulting in deep and strong instability. As
the upper level trough nudges into the area during the afternoon
and the low level jet begins ramping up, speed and directional
shear will increase, bowing out hodographs and greatly increasing
effective wind shear. On paper, all of the ingredients are in
place to support a significant severe weather outbreak, including
strong long track tornadoes, very large hail, and powerful
damaging wind gusts. The SPC and WPC both have moderate risk
outlooks over the area for severe weather and excessive rainfall,
respectively. As always, its the details that matter, and having
these conditions in place does not guarantee significant severe
weather will actually develop. But it does mean that it would be
prudent to be prepared for the potential.

One consideration for today will be a cluster of storms that is
expected to form over northwest Texas tonight. It should persist
and track into north-central OK during the early afternoon.
Depending on its timing, track, and intensity it could modify the
convective environment for the "main event" that will develop
later in the day. It's not impossible to imagine a case with more
widespread precipitation and clouds earlier on lessing the
potential of the storms later in the day. Either way, additional
thunderstorm activity will likely form along the dry line in the
mid afternoon to evening hours. These storms will occur as upper
level diffluence increases and an already strong low level jet
further intensifies. Severe weather is likely by this point,
including the potential for all severe hazards. Over time, this
convective activity will translate east, morphing into a linear
feature. As this occurs the threat will primarily shift to wind
and potentially QLCS tornadoes. Additionally, training rainfall
will likely occur, with CAM guidance depicting totals of several
inches for portions of the area, especially in northeast OK.

&&

.LONG TERM...
(Tonight through Friday)
Issued at 250 AM CDT Sat Apr 27 2024

Heavy rainfall will gradually shift eastwards overnight and finally
move out of the area later on Sunday. Storm totals should exceed 1"
in all locations, with many areas seeing 2 to locally 4+ inch
totals. Such heavy rainfall will result in localized flash flooding
and river flooding in spots. A Flood Watch is in effect on account
of this threat.

After Sunday, a few lingering storms could still pop up Monday or
Tuesday, but conditions will be mostly quiet with highs in the upper
70s to mid 80s. Another weather system will impact the area
Wednesday and Thursday resulting in some cooling and a return of
showers and thunderstorms. Some severe weather may also occur during
this period, though the potential is expected to be much lower than
what we will be dealing with today.

&&

.AVIATION...
(12Z TAFS)
Issued at 542 AM CDT Sat Apr 27 2024

The morning should be quiet at all sites with MVFR cigs and LLWS
conditions. By early afternoon, CAMs indicate potential for pop-up
showers and storms from KMLC over into the W AR TAFs. Meanwhile,
storm development gets going to the west btwn 18Z and 21Z, with at
least sct storms near the NE OK sites btwn 21Z and 00Z. A larger
complex organizes this evening and then sweeps east overnight.
Inserted gusty wind potential at most sites (except NE OK) with
the squall line with impacts into NW AR ongoing at the end of this
forecast. MVFR cigs initially this morning will become VFR by
midday, potentially dipping to MVFR with any storm activity. MVFR
cigs return to some eastern sites by 12Z Sunday morning.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   81  63  78  58 /  70 100  70  10
FSM   81  67  76  62 /  80  70 100  40
MLC   81  64  77  60 /  70  90  90  10
BVO   80  60  78  52 /  70  80  60  10
FYV   78  63  73  57 /  70  80 100  40
BYV   78  63  72  58 /  60  60  90  50
MKO   80  62  76  58 /  60  90  90  10
MIO   80  61  74  56 /  50  90  90  20
F10   79  62  77  58 /  70 100  70  10
HHW   80  64  75  61 /  80  80 100  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 4 PM CDT this afternoon through Sunday
     afternoon for OKZ054>068-070-071-073.

AR...None.
&&

SHORT TERM...06
LONG TERM....06
AVIATION...30
Hazardous weather outlook, Apr 27, 7:51 AM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
751 AM CDT Sat Apr 27 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-280945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
751 AM CDT Sat Apr 27 2024

...SEVERE WEATHER OUTBREAK POSSIBLE TODAY...
...HEAVY RAIN AND FLASH FLOOD THREAT TODAY AND TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

TORNADO.
	RISK...Elevated.
	AREA...Mainly eastern Oklahoma.
	ONSET...This afternoon.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Mainly eastern Oklahoma.
	ONSET...This afternoon.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Mainly eastern Oklahoma.
	ONSET...This evening.

HEAVY RAIN.
	RISK...Critical.
	AREA...Areawide.
	ONSET...This afternoon.

	AREA AT GREATEST RISK...Northeast Oklahoma and portions of Northwest Arkansas.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Areawide.
	ONSET...This Morning.

DISCUSSION...
Widespread thunderstorms are expected to develop this afternoon
over Oklahoma, working their way east to include northwest
Arkansas during the evening hours and overnight. The threat of
severe weather is present across the area, but the greater threat
will be over eastern Oklahoma. All severe hazards will be possible,
including tornadoes, large hail, and damaging winds as storms move
into the area from the west. Over time, merging storms will gradually
shift the multi hazard severe threat towards wind and spin-up tornadoes.
As repeated rounds of storms will move over the same areas, there is
an elevated risk of heavy rain and flash flooding. The highest threat
will be in northeast Oklahoma, but all areas have at least some potential.
Total rainfall in the hardest hit areas may exceed several inches.

Today will be a day to pay special attention to forecast updates
considering the dual threat of severe weather and flooding rains.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

SUNDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Heavy rain will continue into Sunday across northwest AR before it
finally moves east. Additional strong to severe storms are possible
over southeast Oklahoma and northwest Arkansas Sunday afternoon.
Winds will remain breezy with gusts of 30-40 mph.

For the rest of the week we will see additional rounds of rain and
thunderstorms, including the threat of severe weather and heavy
rains for mid week.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 11:28 PM CDTSpecial Weather StatementTSAChoctaw32 min
Apr 26, 11:48 PM CDTSpecial Weather StatementTSAPushmataha27 min
Apr 27, 12:10 AM CDTSpecial Weather StatementTSAPushmataha35 min
Apr 27, 12:21 AM CDTSpecial Weather StatementTSAPushmataha24 min
Apr 27, 12:48 AM CDTSpecial Weather StatementTSALeFlore27 min
Apr 27, 1:12 AM CDTSpecial Weather StatementTSALeFlore33 min
Apr 27, 9:30 AM CDTRiver Flood WarningTSAOttawa7 days
Apr 27, 9:36 AM CDTRiver Flood WarningTSAOkmulgee17 hr
Apr 27, 10:05 AM CDTRiver Flood AdvisoryTSACherokee, Delaware39 hr
Apr 27, 10:05 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware69 hr
Apr 27, 10:05 AM CDTRiver Flood AdvisoryTSACherokee3 days
Apr 27, 10:07 AM CDTRiver Flood WarningTSACreek40 hr
Apr 27, 10:17 AM CDTRiver Flood WarningTSARogers, Tulsa59 hr
Apr 27, 10:19 AM CDTRiver Flood AdvisoryTSAMuskogee51 hr
Apr 27, 3:17 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee43 min
Apr 27, 3:17 PM CDTSevere Thunderstorm WarningTSAOsage28 min
Apr 27, 3:24 PM CDTTornado WarningTSAOsage, Pawnee33 min
Apr 27, 3:44 PM CDTSevere Thunderstorm WarningTSAOsage31 min
Apr 27, 3:51 PM CDTSevere Thunderstorm WarningTSAOsage25 min
Apr 27, 4:23 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAOsage52 min
Apr 27, 5:13 PM CDTTornado WarningTSAOsage47 min
Apr 27, 5:37 PM CDTSevere Thunderstorm WarningTSAOsage23 min
Apr 27, 5:53 PM CDTTornado WarningTSAOsage37 min

Nearby

River Flood Warnings in Oklahoma, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.